Objective: We report a case of sequential interaction of phenytoin (PHT) and phenobarbital (PB) with fluorouracil (5-FU). Case report: A male patient aged 60 under treatment with PHT and PB in which serum concentrations of PHT (32.8 μg/ml) and PB (26.7 μg/ml) increased ∼2-fold after the start of postoperative adjuvant therapy with calcium levofolinate (l-LV) and fluorouracil (5-FU). When the drug interactions of this case evaluated using the Drug Interaction Probability Scale, was assessed as "probable". Discussion: In this case, 5-FU increased PHT, which in turn may have increased the PB concentration, suggesting that when fluoropyrimidine antitumor agents are administered to patients receiving PHT in combination with other drugs, some measures should be taken in consideration of secondary effects of antitumor agents on other drugs that may possibly interact with PHT, including frequent monitoring of blood drug concentration.
|ジャーナル||International Journal of Clinical Pharmacology and Therapeutics|
|出版物ステータス||Published - 2012 12 1|
ASJC Scopus subject areas
- Pharmacology (medical)